Alert archive / Montana / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Jan 20, 2011, 2:01 PM MST for Granite County, Missoula County, Ravalli County, Montana. It took effect at Jan 21, 2011, 4:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 2:01 PM MST (21:01 UTC)
- In effect from
- Jan 21, 2011, 4:00 PM MST
- Expired
- Jan 21, 2011, 3:29 AM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Granite County, MT, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 61 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS45 KMSO 202101 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 201 PM MST THU JAN 20 2011 MTZ006-211115- /O.NEW.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 201 PM MST THU JAN 20 2011 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR LOST TRAIL PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH FOR LOST TRAIL PASS...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * IMPACTS/TIMING: PERIODS OF HEAVY SNOW...ALONG WITH BLOWING SNOW...IS POSSIBLE LATE FRIDAY INTO SATURDAY MORNING OVER LOST TRAIL PASS. LOW VISIBILITIES...VERY SLICK ROADS...AND SIGNIFICANT SNOW ACCUMULATIONS MAY CREATE DANGEROUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: 12 TO 15 INCHES OF SNOW IS POSSIBLE. * WINDS: WEST WINDS 15 TO 25 MPH SHOULD PRODUCE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
483 WWUS45 KMSO 202241 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 341 PM MST THU JAN 20 2011 MTZ006-210645- /O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/ /O.CON.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 341 PM MST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING FOR LOLO PASS... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR LOST TRAIL PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND HAZARDOUS ROAD CONDITIONS FOR LOLO PASS... WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A WINTER STORM WATCH FOR LOST TRAIL PASS REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD CONDITIONS. FRIDAY AFTERNOON THROUGH SATURDAY MORNING...PERIODS OF HEAVY SNOW...ALONG WITH BLOWING SNOW...IS POSSIBLE LATE FRIDAY INTO SATURDAY MORNING OVER LOST TRAIL PASS. LOW VISIBILITIES...VERY SLICK ROADS...AND SIGNIFICANT SNOW ACCUMULATIONS MAY CREATE DANGEROUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: BY EARLY THIS EVENING...2 TO 3 INCHES. FRIDAY AFTERNOON THROUGH SATURDAY MORNING...12 TO 15 INCHES OF SNOW IS POSSIBLE. * WINDS: FRIDAY AFTERNOON THROUGH SATURDAY MORNING...WEST WINDS 15 TO 25 MPH SHOULD PRODUCE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-210300- /O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/ LOWER CLARK FORK REGION- 341 PM MST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND DANGEROUS ROAD CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD CONDITIONS. * SNOW ACCUMULATIONS: 1 TO 2 INCHES. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-210300- /O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/ MISSOULA/BITTERROOT VALLEYS- 341 PM MST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING FOR...MISSOULA TO LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND DANGEROUS ROAD CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD CONDITIONS. TEMPERATURES WILL REMAIN IN THE LOW TO MID 20S IN THE MISSOULA VALLEY DOWN TO LOLO. * SNOW ACCUMULATIONS: ABOUT AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ043-210300- /O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/ POTOMAC/SEELEY LAKE REGION- 341 PM MST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND DANGEROUS ROADS CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD CONDITIONS. * SNOW ACCUMULATIONS: 1 TO 2 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
430 WWUS45 KMSO 210258 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 758 PM MST THU JAN 20 2011 MTZ006-211200- /O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/ /O.CON.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 758 PM MST THU JAN 20 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR LOST TRAIL PASS... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING FOR LOLO PASS... THE WINTER WEATHER ADVISORY FOR LOLO PASS WILL EXPIRE AT 8 PM MST THIS EVENING. A WINTER STORM WATCH FOR LOST TRAIL PASS REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * IMPACTS/TIMING: PERIODS OF HEAVY SNOW...ALONG WITH BLOWING SNOW...IS POSSIBLE LATE FRIDAY INTO SATURDAY MORNING OVER LOST TRAIL PASS. LOW VISIBILITIES...VERY SLICK ROADS...AND SIGNIFICANT SNOW ACCUMULATIONS MAY CREATE DANGEROUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: 12 TO 15 INCHES OF SNOW IS POSSIBLE. * WINDS: WEST WINDS 15 TO 25 MPH SHOULD PRODUCE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ004-210400- /O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/ LOWER CLARK FORK REGION- 758 PM MST THU JAN 20 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. * ONLY A FEW LIGHT SNOW SHOWERS ARE EXPECTED THROUGH THE REMAINDER OF THIS EVENING FOR THE LOWER CLARK FORK REGION. $$ MTZ005-210400- /O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/ MISSOULA/BITTERROOT VALLEYS- 758 PM MST THU JAN 20 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING FOR...MISSOULA... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. * ONLY A FEW LIGHT SNOW SHOWERS ARE EXPECTED THROUGH THE REMAINDER OF THIS EVENING FOR THE MISSOULA VALLEY AREA. $$ MTZ043-210400- /O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/ POTOMAC/SEELEY LAKE REGION- 758 PM MST THU JAN 20 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. * ONLY A FEW LIGHT SNOW SHOWERS ARE EXPECTED THROUGH THE REMAINDER OF THIS EVENING FOR THE POTOMAC AND SEELEY LAKE REGION. $$
735 WWUS45 KMSO 211029 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 329 AM MST FRI JAN 21 2011 MTZ006-211830- /O.UPG.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/ /O.NEW.KMSO.WS.W.0003.110121T2300Z-110122T1600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 329 AM MST FRI JAN 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: PERIODS OF HEAVY SNOW...ALONG WITH BLOWING SNOW...IS POSSIBLE LATE FRIDAY INTO SATURDAY MORNING OVER LOST TRAIL PASS. LOW VISIBILITIES...AND SIGNIFICANT SNOW ACCUMULATIONS WILL CREATE HAZARDOUS TRAVEL CONDITIONS. LOLO PASS AND ELEVATIONS ELSEWHERE ABOVE 4000 FEET ARE EXPECTED TO RECEIVE LESSER AMOUNTS OF SNOW. * SNOW ACCUMULATIONS: 12 TO 15 INCHES OF SNOW IS POSSIBLE OVER LOST TRAIL PASS. 6 TO 8 INCHES POSSIBLE OVER LOLO PASS. * WINDS: WEST WINDS 15 TO 25 MPH SHOULD PRODUCE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ004-211830- /O.NEW.KMSO.WW.Y.0012.110121T2100Z-110122T0900Z/ LOWER CLARK FORK REGION- 329 AM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST SATURDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST SATURDAY. * IMPACTS/TIMING: PERIODS OF SNOW...HEAVY AT TIMES...WILL IMPACT TRAVEL OVER LOOKOUT PASS AND ACROSS ADJACENT LOCATIONS THIS AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED OVER EVARO HILL AS WELL. * SNOW ACCUMULATIONS: 5 TO 8 INCHES IN THE HIGHER ELEVATIONS WITH 3 TO 6 INCHES IN THE LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ043-211830- /O.NEW.KMSO.WW.Y.0012.110122T0000Z-110122T1200Z/ POTOMAC/SEELEY LAKE REGION- 329 AM MST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR HIGHWAY 83 SEELEY LAKE TO CONDON...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY. * IMPACTS/TIMING: PERIODS OF SNOW...HEAVY AT TIMES...WILL IMPACT TRAVEL ALONG HIGHWAY 83 FROM SEELEY LAKE TO CONDON. ADJACENT LOCATIONS CAN EXPECT SIMILAR CONDITIONS. * SNOW ACCUMULATIONS: 4 TO 6 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Jan 20, 8:42 AM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Jan 20, 8:42 AM MST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 842 AM MST THU JAN 20 2011 .UPDATE...UPDATED FORECAST ACROSS NORTHWEST MONTANA AND NORTHERN CLEARWATERS TO ADD AREAS OF LIGHT SNOW THIS MORNING. && .DISCUSSION...THE NEXT WEATHER SYSTEM IS RAPIDLY SPREADING MOISTURE AND PRECIPITATION INTO NORTHWEST MONTANA AND THE NORTHERN IDAHO PANHANDLE. AS SUCH...THE FORECAST HAS BEEN UPDATED TO BRING IN THE SNOW MUCH QUICKER THIS MORNING. A FEW FLURRIES MAY DEVELOP AS FAR SOUTH AS MISSOULA BY LATE MORNING. HOWEVER...FROM LOOKOUT PASS TO LIBBY...TROY...EUREKA...KALISPELL AND GLACIER PARK SHOULD SEE STEADY LIGHT SNOW BY MID MORNING. && .AVIATION...THE NEXT WEATHER FEATURE WILL MOVE ACROSS SOUTHWEST CANADA TODAY...PUSHING INCREASED MOISTURE INTO NORTHWEST MONTANA THIS AFTERNOON. CONDITIONS WILL BE DETERIORATING WITH LOWERING CEILINGS AND LIGHT SNOW DEVELOPING...MAINLY IMPACTING KGPI AND KMSO. && .PREV DISCUSSION... /ISSUED 409 AM MST THU JAN 20 2011/ DISCUSSION...SATTELITE SHOWS HIGHER LEVEL CLOUDS ALREADY ADVANCING INTO NORTHWEST MONTANA THIS MORNING WITH SURFACE OBSERVATIONS SHOWING SNOWFALL NOT FAR BEHIND JUST ACROSS THE CANADIAN BORDER. SNOWFALL FOR THIS MORNING SHOULD BE LIMITED TO LOCATIONS FROM LIBBY NORTHWARD. THE MAIN MOISTURE AND FORCING WITH THE INCOMING WEATHER DISTURBANCE WILL MOVE INTO CENTRAL IDAHO AND WESTERN MONTANA THIS AFTERNOON. WITH THE WARM NATURE OF THIS SYSTEM SNOW RATIOS SHOULD REMAIN LOW BUT SLICK ROAD CONDITIONS WILL DEVELOP. A MORE POTENT PACIFIC SYSTEM WILL MOVE INTO THE REGION LATE FRIDAY AND LAST THROUGH SATURDAY MORNING. AGAIN SNOW RATIOS WILL BE ON THE LOWER SIDE DUE TO THE WARM AIR BUT HEAVY SNOW IN THE MOUNTAINS IS STILL LIKELY. LOLO AND LOST TRAIL PASSES ARE THE LOCATIONS MOST LIKELY TO BE AFFECTED BY THE INCOMING SYSTEM. IN THE VALLEYS A MIXTURE OF RAIN AND SNOW WILL LIMIT ACCUMULATIONS FRIDAY AND FRIDAY NIGHT. ON SATURDAY SOME MINOR ACCUMULATIONS WILL BE POSSIBLE IN THE MORNING BUT SNOW SHOWERS SHOULD TAPER OFF BY AFTERNOON. SUNDAY EVENING THROUGH THURSDAY...PERSISTENT HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL KEEP OFF AND ON NORTHWESTERLY FLOW OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA FOR THE EXTENDED PERIODS. MODEL GUIDANCE CONTINUES TO DEPICT SOME WEAK STORM FEATURES EMBEDDED WITHIN THIS NORTHWESTERLY FLOW...HOWEVER TIMING AND SIGNIFICANCE OF THESE FEATURES IS NOT YET WELL UNDERSTOOD. CONSEQUENTLY... PRECIPITATION PROBABILITY HAS BEEN TRENDED TOWARD CLIMATOLOGY FOR MUCH OF THIS TIME. ALSO...THIS SEMI STABLE PATTERN WILL FAVOR WEAK STABLE LAYERS AND INVERSIONS WITHIN AREA VALLEYS. FORECAST TEMPERATURES CLOSELY RESEMBLE CLIMATOLOGY FOR MUCH OF THE EXTENDED FORECAST PERIOD AS WELL. AVIATION...THE NEXT WEATHER FEATURE WILL MOVE ACROSS SOUTHWEST CANADA TODAY...PUSHING INCREASED MOISTURE INTO NORTHWEST MONTANA THIS AFTERNOON. CONDITIONS WILL BE DETERIORATING WITH LOWERING CEILINGS AND LIGHT SNOW DEVELOPING...MAINLY IMPACTING KGPI AND KMSO BY AFTERNOON. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....ZUMPFE AVIATION...BAUCK
Hazardous weather outlook, Jan 20, 12:01 PM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1201 PM MST THU JAN 20 2011 IDZ005-006-010-MTZ006-210715- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 1201 PM MST THU JAN 20 2011 /1101 AM PST THU JAN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THURSDAY AFTERNOON AND NIGHT. LIGHT SNOW WILL FALL OVER THE AREA TODAY WITH 1 TO 2 INCHES EXPECTED IN THE VALLEYS AND 2 TO 4 IN THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY MOUNTAIN SNOW...ESPECIALLY OVER LOLO AND LOST TRAIL MOUNTAIN PASSES LATE FRIDAY INTO SATURDAY. GUSTY WEST WINDS MAY ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-210715- WEST GLACIER REGION- 1201 PM MST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...THURSDAY AFTERNOON AND NIGHT. LIGHT SNOW CAN BE EXPECTED INTO THIS EVENING WITH 1 TO 2 INCHES NEW ACCUMULATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST PACIFIC WEATHER SYSTEM MAY PRODUCE MODERATE TO HEAVY MOUNTAIN SNOW...ESPECIALLY MARIAS PASS LATE FRIDAY AND FRIDAY NIGHT. GUSTY WEST WINDS MAY ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:41 PM MST | Winter Weather Advisory | MSO | Granite, Lake, Mineral, Missoula, Powell, Ravalli and 1 more | 4 hr |
Nearby
Winter Storm Watches in Montana, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.